Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Kansas City, MO

March 26, 2000Pettis County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 26, 2000, 5:00 PM CST for Pettis County, Saline County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 26, 2000, 5:00 PM CST (23:00 UTC)
Expired
Mar 26, 2000, 5:45 PM CST
In force
45 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2530 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 262301
SVRMCI
MOC159-195-262345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PETTIS COUNTY IN CENTRAL MISSOURI
  SALINE COUNTY IN CENTRAL MISSOURI

* UNTIL 545 PM CST

* AT 500 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM OVER HOUSTONIA...OR 15 MILES NORTHWEST OF SEDALIA...
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LONGWOOD AT 510 PM CST
  NAPTON AT 520 PM CST

OTHER LOCATIONS IN THE WARNING INCLUDE SWEET SPRINGS...NELSON AND
HUGHESVILLE.

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

LAT...LON 3897 9346 3879 9342 3888 9309 3912 9296

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:15 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 26, 2:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CST SUN MAR 26 2000

MAIN CONCERN IS WHEN PRECIP WILL END THIS EVE. TSTM ACTVTY WL END
WITH FROPA SO WL LV PRECIP OUT OF NW AND W ZNS AND LV CHC TSTMS ERN
AND SE ZNS THIS EVE. WL CARRY WATCH HDLINE IN ZNS EVEN THO IT
EXPIRES AT BGNG OF FCST PD. SOME OF THE SVR ACTVTY MAY LAST INTO EVE
PD IN ERN ZNS.  AFT THAT CLEARING AND COOLER TNGT. WL GO NR
GUIDANCE. ALL MODELS IN GOOD AGREEMENT THRU 48 HOURS. DRY UNTIL WED.
GUID MAXS LOOK OK...MINS MAY BE A BIT ON THE WRM SIDE. MUCH MODEL
DISAGREEMENT FOR LAST HALF OF WK. THRFR WL NOT CHNG CURRENT
EXTENDED. WIL PUT IN CHC OF PRECIP ON SAT...BUT THIS IS FAR FROM A
SURE THING.

.EAX...NONE.

MAXIMUK

In the hours before

Local storm report, Mar 26, 2:50 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY[ LOCATION....

0248 PM    4 W BURLINGTON JCT        MO   .88 INCH HAIL
03/26/00   NODAWAY                        REPORTED BY PUBLIC.
Local storm report, Mar 26, 3:09 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTYZ LOCATION....

0305 PM    FARMINGTON                KS   .75 INCH HAIL
03/26/00   ATCHISON                       REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Mar 26, 4:15 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    CAMERON                   MO   .88 INCH HAIL
03/26/00   CLINTON

0358 PM    KANSAS CITY               KS   .75 INCH HAIL
03/26/00   WYANDOTTE

0403 PM    AMITY                     MO   .88 INCH HAIL
03/26/00   DE KALB

0406 PM    3 SE (MCI)KS CITY INTL AR MO   .88 INCH HAIL
03/26/00   PLATTE

0408 PM    PLATTE WOODS              MO   .75 INCH HAIL
03/26/00   PLATTE

0408 PM    SMITHVILLE                MO   .75 INCH HAIL
03/26/00   CLAY
Local storm report, Mar 26, 4:24 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0411 PM    KANSAS CITY               KS   1.5 INCH HAIL
03/26/00   WYANDOTTE

0415 PM    OLATHE                    KS   .75 INCH HAIL
03/26/00   JOHNSON

0420 PM    KANSAS CITY               MO   .75 INCH HAIL
03/26/00 I  JACKSON
Local storm report, Mar 26, 4:27 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    RAYTOWN                   MO   1 INCH HAIL
03/26/00   JACKSON
Local storm report, Mar 26, 4:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0441 PM    LEES SUMMIT               MO   1 INCH HAIL
03/26/00   JACKSON

0441 PM    LEES SUMMIT               MO   .88 INCH HAIL
03/26/00   JACKSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:18 PM CSTSevere Thunderstorm WarningEAXAtchison42 min
Mar 26, 2:33 PM CSTSevere Thunderstorm WarningEAXNodaway57 min
Mar 26, 3:01 PM CSTSevere Thunderstorm WarningEAXHolt44 min
Mar 26, 3:39 PM CSTSevere Thunderstorm WarningEAXPlatte51 min
Mar 26, 3:44 PM CSTSevere Thunderstorm WarningEAXMacon46 min
Mar 26, 3:50 PM CSTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb40 min
Mar 26, 3:50 PM CSTSevere Thunderstorm WarningEAXClinton40 min
Mar 26, 4:03 PM CSTSevere Thunderstorm WarningEAXClay, Jackson42 min
Mar 26, 4:13 PM CSTSevere Thunderstorm WarningEAXLivingston47 min
Mar 26, 4:34 PM CSTSevere Thunderstorm WarningEAXCass, Johnson, Lafayette41 min
Mar 26, 4:34 PM CSTSevere Thunderstorm WarningEAXCaldwell, Carroll, Ray41 min
Mar 26, 4:47 PM CSTSevere Thunderstorm WarningEAXJackson43 min
Mar 26, 5:11 PM CSTSevere Thunderstorm WarningEAXCass, Johnson, Lafayette49 min
Mar 26, 5:14 PM CSTSevere Thunderstorm WarningEAXCarroll46 min
Mar 26, 5:29 PM CSTSevere Thunderstorm WarningEAXChariton46 min
Mar 26, 5:45 PM CSTSevere Thunderstorm WarningEAXHenry, Johnson60 min
Mar 26, 5:50 PM CSTSevere Thunderstorm WarningEAXPettis55 min
Mar 26, 5:54 PM CSTSevere Thunderstorm WarningEAXCooper, Howard51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.